MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a medical device report (mdr) due to the reportable malfunction "centrifuge bowl leak/break".Since this reportable malfunction is only associated with the xts kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the "centrifuge bowl leak/break" complaint category.As a result, an investigation has been initiated in response to the increase of "centrifuge bowl leak/break" complaints observed with kit lot f704.There was no trend detected for complaint categories, "leak centrifuge alarm" and "centrifuge bowl leak/break".The assessment is based on the information available at the time of investigation.No product was returned for investigation; therefore, it could not be determined if the product met specification based solely on the information provided by the customer.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.No further action is required at this time.Investigation complete.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the therakos distributor supporting the country of (b)(6) reported that one of their customers experienced a centrifuge bowl leak/break while performing a patient treatment using an xts device.The customer contacted the distributor on (b)(6) 2018 to report that they experienced a blood leak alarm during the extraction phase of the treatment.The customer also indicated that they had observed blood leaking from the neck of the centrifuge bowl upon inspection of the xts kit.According to the distributor, blood from the device was returned to the patient.Although requested, no further information regarding the incident was provided.No product was returned for evaluation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7431908
Report Number2523595-2018-00074
Device Sequence Number1718347
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1